Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 139, NWS Tulsa, OK

June 10, 2007Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 10, 2007, 8:21 PM CDT for Creek County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2007, 8:21 PM CDT (01:21 UTC)
Expired
Jun 10, 2007, 9:15 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Creek County, OK

The radar

The Tulsa radar (KINX), 75 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 1:37 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1855 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 110121
SVRTSA
OKC037-110215-
/O.NEW.KTSA.SV.W.0139.070611T0121Z-070611T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 915 PM CDT

* AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES WEST OF DRUMRIGHT TO 13 MILES SOUTHWEST OF
  SHAMROCK TO 24 MILES SOUTHWEST OF DEPEW...MOVING NORTHEAST AT 30
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...DRUMRIGHT...
  SHAMROCK...OILTON...DEPEW...BRISTOW...MANNFORD...SLICK...SAPULPA
  AND KELLYVILLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3615 9631 3608 9629 3607 9607 3590 9613
      3586 9619 3573 9621 3565 9651 3565 9661
      3565 9661 3612 9662 3617 9628

$$
2 follow-up statements
000 
WWUS54 KTSA 110145
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT SUN JUN 10 2007

OKC037-110215-
/O.CON.KTSA.SV.W.0139.000000T0000Z-070611T0215Z/
CREEK OK-
845 PM CDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CREEK COUNTY...

AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OILTON TO SHAMROCK TO 6 MILES WEST OF MILFAY...MOVING
NORTHEAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OILTON...
SHAMROCK...MILFAY...SILVER CITY...DEPEW...BRISTOW...MANNFORD...
SAPULPA...KELLYVILLE AND SLICK.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3615 9631 3608 9629 3607 9607 3590 9613
      3586 9619 3573 9621 3565 9651 3565 9661
      3565 9661 3612 9662 3617 9628

$$
000 
WWUS54 KTSA 110215
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT SUN JUN 10 2007

OKC037-110225-
/O.EXP.KTSA.SV.W.0139.000000T0000Z-070611T0215Z/
CREEK OK-
915 PM CDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR CREEK COUNTY EXPIRES AT 915 PM
CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

LAT...LON 3615 9631 3608 9629 3607 9607 3590 9613
      3586 9619 3573 9621 3565 9651 3565 9661
      3565 9661 3612 9662 3617 9628

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:08 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 10, 7:08 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT SUN JUN 10 2007

.MESOSCALE UPDATE...
THREE LARGE OUTFLOW BOUNDARIES AND THE TAIL OF A
MESOSCALE VORTEX ARE ALL INBOUND TO NORTHEAST
OKLAHOMA WHERE CAPE OF 2000 TO 3000 J/KG REMAIN
MOSTLY IN PLACE.  ALL OF THIS IS EXPECTED TO LEAD
TO AN INCREASE IN STORMS IN NORTHEAST OKLAHOMA
THIS EVENING IN AREAS NOT PREVIOUS AFFECTED BY STORMS.

THE SEVERE STORMS IN THE OKLAHOMA CITY METRO AREA
APPEAR TO BE ON AN EVENTUAL TRACK TOWARD TULSA...
STORMS IN THE OKLAHOMA COUNTIES THAT BORDER KANSAS
SHOULD INCREASE SLOWLY AS OUTFLOW INTERACTIONS
CONTINUE AND LIFT AHEAD OF THE MESOSCALE
VORTICITY CENTER BEGINS TO AFFECT THE AREA.  WE
HAVE NOTED UPWARD VERTICAL MOTION NOW AT THE KINX
RADAR AT 850 MB LEVEL.

IN NORTHWEST ARKANSAS...THUNDERSTORMS CONTINUE
TO DEVELOP...BUT THEY THEY HAVE NOT GOTTEN
STRONG.  A LARGER POTENTIAL FOR NORTHWEST
ARKANSAS APPEARS TO BE THE STORMS IN SOUTHWEST
MISSOURI WORKING SOUTHEAST.

OVERALL...A LARGE THUNDERSTORM COMPLEX IS LIKELY
TO EVENTUALLY EVOLVE IN THE AREA TONIGHT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Jun 10, 1:31 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
131 PM CDT SUN JUN 10 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 PM CDT SUN JUN 10 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOW...ENDING BY 11PM.  BEGINNING AGAIN AT 2AM.

HEAVY RAIN AND FLASH FLOODING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY TO MID AFTERNOON.

DISCUSSION...
A STRONGLY UNSTABLE ATMOSPHERE WAS IN PLACE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.  SCATTERED THUNDERSTORMS
HAVE DEVELOPED ACROSS NORTHWEST ARKANSAS AND THE BORDER AREA
OF EASTERN OKLAHOMA.  AS THE CAP WEAKENS AREA WIDE THIS
AFTERNOON...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
ENTIRE REGION.

AS WAS THE CASE YESTERDAY...WINDS ALOFT ARE WEAK...SO CELLS
WILL TEND TO BE SLOW MOVING AND QUICKLY BECOME MULTICELLULAR.
HOWEVER...LARGE HAIL AND STRONG WINDS WILL OCCUR WITH A NUMBER
OF THE STORMS TODAY.  IN ADDITION...2 TO 3 INCHES OF QUICK RAINFALL
WILL OCCUR AT SOME LOCATIONS.

TWO BOUNDARIES WERE IN THE REGION TODAY THAT MAY FOCUS THE MOST
CONCENTRATED ACTIVITY OR AT LEAST OFFER THE BEST CHANCE FOR
STORM ORGANIZATION.  BOTH BOUNDARIES ARE FROM MORNING STORMS.
ONE EXTENDED FROM CARROLL COUNTY TO NEAR FAYETTEVILLE TO BETWEEN
OKMULGEE AND TULSA.  THE SECOND EXTENDED FROM THE KANSAS LINE
NORTH OF BARTLESVILLE INTO CREEK COUNTY AND ON SOUTHWEST.

THE AFTERNOON AND EVENING STORMS ARE EXPECTED TO WEAKEN AFTER
10PM.  HOWEVER DEPENDING ON HOW THE EVENING STORMS EVOLVE...
THERE IS A CHANCE THAT STORMS COULD INCREASE AGAIN IN THE
EARLY MORNING HOURS IN NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL BE NEEDED NEAR ANY STRONG
STORMS.  NET CONTROLLERS FOR THE REGIONAL SKYWARN NET
SHOULD CLOSELY MONITOR CONDITIONS AND BE READY FOR
ACTIVATION THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED OVER THE
NEXT WEEK WITH SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS DEVELOPING EACH DAY. WEAK WIND FIELDS ALOFT WILL
LIKELY LIMIT THE SEVERE WEATHER CHANCES TO THE ISOLATED PULSE
SEVERE STORMS WHICH ARE COMMON IN SUMMER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 10, 4:36 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             2 N AURORA              36.03N 93.70W
06/10/2007  E0.75 INCH       MADISON            AR   LAW ENFORCEMENT

&&

RBD
Special weather statement, Jun 10, 4:39 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT SUN JUN 10 2007

OKZ054-059-102215-
OSAGE OK-PAWNEE OK-
439 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND WESTERN PAWNEE

AT 439 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 17 MILES WEST OF PAWNEE TO 5 MILES SOUTH OF
PAWNEE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...FAIRFAX...PAWNEE...SKEDEE AND
RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3634 9703 3620 9674 3662 9646 3666 9692
Special weather statement, Jun 10, 5:05 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT SUN JUN 10 2007

OKZ054-059-102300-
OSAGE OK-PAWNEE OK-
505 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND NORTHWESTERN PAWNEE

AT 505 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF RALSTON...MOVING NORTHEAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...
FAIRFAX...BURBANK...APPERSON...WEBB CITY AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3636 9710 3628 9689 3679 9648 3692 9677
Special weather statement, Jun 10, 5:50 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT SUN JUN 10 2007

OKZ054-102315-
OSAGE OK-
550 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 550 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF BURBANK...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...BURBANK...
APPERSON...WEBB CITY...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3669 9690 3664 9670 3699 9639 3699 9674
Special weather statement, Jun 10, 7:06 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT SUN JUN 10 2007

OKZ056-057-110030-
CRAIG OK-NOWATA OK-
706 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CRAIG AND NORTHEASTERN NOWATA

AT 706 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF CENTRALIA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CENTRALIA...HOLLOW AND
CENTRAILIA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3676 9558 3667 9538 3701 9511 3712 9536
Local storm report, Jun 10, 7:57 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND GST     2 ENE COPAN             36.91N 95.89W
06/10/2007  M59 MPH          WASHINGTON         OK   MESONET

&&

MEB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:06 PM CDTSpecial Weather StatementTSACraig24 min
Jun 10, 7:14 PM CDTSevere Thunderstorm WarningTSACraig36 min
Jun 10, 7:56 PM CDTSevere Thunderstorm WarningTSANowata, Washington27 min
Jun 10, 8:49 PM CDTSpecial Weather StatementTSACraig26 min
Jun 10, 8:54 PM CDTSpecial Weather StatementTSAPawnee36 min
Jun 10, 9:11 PM CDTSevere Thunderstorm WarningTSAOsage64 min
Jun 10, 9:34 PM CDTSpecial Weather StatementTSAOsage, Tulsa41 min
Jun 10, 10:26 PM CDTSpecial Weather StatementTSAWashington34 min
Jun 10, 11:47 PM CDTSevere Thunderstorm WarningTSANowata, Washington43 min
Jun 11, 6:38 AM CDTFlash Flood WarningTSANowata, Osage, Washington4 hr
Jun 11, 10:55 AM CDTFlash Flood WarningTSAMayes2 hr
Jun 11, 11:00 AM CDTSpecial Weather StatementTSAAdair45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.